Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 73, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 15, 2012, 2:01 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 2:01 AM EDT (06:01 UTC)
- Expired
- Oct 15, 2012, 10:40 PM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS73 KIWX 150601 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 201 AM EDT MON OCT 15 2012 LMZ043-046-151415- /O.NEW.KIWX.SC.Y.0073.121015T0601Z-121016T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 201 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. GUSTS TO 30 KNOTS THROUGH 6 AM EDT THIS MORNING. * WAVES: 10 TO 14 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING...THEN TO 2 TO 4 FEET TOWARD TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
658 WHUS73 KIWX 150909 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT MON OCT 15 2012 LMZ043-046-151715- /O.CON.KIWX.SC.Y.0073.000000T0000Z-121016T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 509 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING...DIMINISHING TO AROUND 10 KNOTS THIS EVENING. * WAVES: 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING...THEN TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
483 WHUS73 KIWX 151504 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EDT MON OCT 15 2012 LMZ043-046-152315- /O.CON.KIWX.SC.Y.0073.000000T0000Z-121016T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON...DIMINISHING TO AROUND 10 KNOTS THIS EVENING. * WAVES: 6 TO 10 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
607 WHUS73 KIWX 152030 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 PM EDT MON OCT 15 2012 LMZ043-046-160430- /O.EXT.KIWX.SC.Y.0073.000000T0000Z-121016T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON...DIMINISHING TO AROUND 10 KNOTS THIS EVENING. * WAVES: 6 TO 10 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
337 WHUS73 KIWX 160240 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 PM EDT MON OCT 15 2012 LMZ043-046-160345- /O.CAN.KIWX.SC.Y.0073.000000T0000Z-121016T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE SUBSIDED TO UNDER 4 FEET THIS EVENING AND WINDS HAVE BECOME LIGHT OFFSHORE... THUS WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:12 AM EDT, 49 minutes earlier.
Area forecast discussion, Oct 15, 1:12 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 112 AM EDT MON OCT 15 2012 .AVIATION... 06Z TAFS...GUSTY POST FRONTAL TO WINDS TO CONTINUE OVER THE NEXT FEW HOURS...ALTHOUGH SURFACE OBSERVATIONS ACROSS NORTHWEST INDIANA BEGINNING TO SHOW A SIGNIFICANT DROP OFF IN GUST MAGNITUDE COINCIDENT WITH STRONGEST SFC PRESSURE RISES SHIFTING INTO NORTHEAST INDIANA. WEST WINDS SHOULD SETTLE INTO THE 10 TO 15 KNOT RANGE OVERNIGHT WITH LOST OF GUSTINESS AFTER 08Z...OR PERHAPS SLIGHTLY LATER AT KFWA. POST FRONTAL COLD ADVECTION STRATOCU WILL LINGER THROUGH THE NIGHT WITH BASES RISING TO HIGHER END MVFR AROUND 2500 FT TOWARD MORNING...AND EVENTUALLY SCATTERING OR BECOMING VFR BASES DURING THE AFTERNOON. LAKE EFFECT CLOUDINESS WILL HOLD WELL INTO THE AFTERNOON BUT ESPECIALLY FOR AREAS NORTH OF KSBN. SOME LINGERING SCATTERED SHOWERS MAY AFFECT KSBN THROUGH 08Z...BUT THIS WOULD BE IN THE FORM OF A TRACE TO JUST A FEW HUNDREDTHS OF AN INCH AMOUNTS. DIURNAL MIXING SHOULD ALLOW WEST WIND GUSTS TO INCREASE BACK AROUND 20 KNOTS MONDAY MORNING...WITH RAPID DECOUPLING EXPECTED MONDAY EVENING AND WINDS BECOMING LIGHT AND VARIABLE. && .PREV DISCUSSION... /ISSUED 915 PM EDT SUN OCT 14 2012/ UPDATE... LINE OF PREFRONTAL CONVECTION MOVED EAST ACROSS NRN IN/SRN MI THIS EVE AND WAS WKNG WITH LOSS OF DIURNAL HEATING AS IT MOVES THROUGH NW OH. UPDATED GRIDS/ZONES TO ACCOUNT FOR THIS NEARLY SOLID LINE OF CONVECTION TO INCREASE POPS TO CATEGORICAL FOR A SHORT PERIOD THIS EVE IN ERN PORTION OF CWA. GOOD MIXING ALONG THE CDFNT FAST CATCHING UP TO LINE OF DIMINISHING PREFRONTAL CONVECTION CAUSING WIND GUSTS IN THE 40-45KT RANGE AS EXPECTED. WIND GUSTS DIMINISHING TO THE 25-35KT RANGE AN HOUR OR TWO AFTER FROPA. WITH FRONT NOW MOVG TO NEAR THE IN/OH BORDER... EXPECT WILL BE ABLE TO LET WIND ADVISORY EXPIRE AT 11PM EDT. ONLY OTHER UPDATE TO GRIDS WAS TO HOURLY TEMPS TO BETTER CAPTURE CAA BEHIND THE FRONT. PREV DISCUSSION... /ISSUED 427 PM EDT SUN OCT 14 2012/ SHORT TERM... TONIGHT THROUGH MONDAY NIGHT. MULTIPLE LOW TOPPED LINEAR SEGMENTS CONT TO DVLP ACRS CWA WITHIN REGN OF STRONGEST 0-2KM LAPSE RATES AND EFFECTIVE BULK SHEAR ENVIORN OF AROUND 40KTS. MORE INVIGORED UPDRAFTS INVOF 5H COLD POOL FAVORING DEEPER LYR STEEP LAPSE RATES/1000 J/KG SBCAPE...WITH STACKED UVM PROFILE...ALA MESO VORT FOCUS EMBEDDED WITHIN LARGER SCALE DEEP LYR ASCENT PER 150-170M HGHT FALLS AND SFC FNTL BNDRY...IN TANDEM. ISALLOBARIC ACCELERATION YET TO BE MAXIMIZED PER RAP/NAM ANALYSIS... CULMINATING INTO 21.5MB/6 HR FALL/RISE CROSSBNDRY COUPLET AT 00 UTC. MIDDAY EXTENSION TO WIND ADVISORY TO ALLOW CAPTURE OF LAGGED PRESRR FIELD/POTNL BRIEF GUSTINESS AT ONSET OF CAA/FROPA. STRONG/INITIALLY CYCLONIC 925-8H FLOW AND BUFKIT SNDGS SUPPORT CAA/WRAPAROUND STRATOCU DOWNWIND OF LAKE MICHIGAN INTO LWR GRTLKS LATE TONIGHT. LAGGARD MSTR FIELD/CU RULES TO LKLY SUPPORT CU CIGS ALL BUT FAR SWRN CWA THROUGH AT LEAST FIRST HALF OF MON...WHERE DRIER ENVIRON AIR/LLVL RIDGING/SUBSIDENCE TO ERODE CLOUD COVER BY MIDDAY. LARGE SCALE HGHT RISES AND LACK OF UPSTREAM SHORTWAVE APPROACH SHOULD ASSURE DRY WX ACRS ENTIRE CWA ON MON...AND WITH LK/8H DELTA T ONLY INTO LWR TEENS HAVE SQUELCHED MINOR MOS POPS MON. STILL CLOUD COVER AND THERMAL FIELDS SUPPORT POOR SFC TEMP RECOVERY...WITH APEX OF 8H COLD POOL REALIZED IN 18-21 UTC TIMEFRAME MON. LONG TERM.../TUESDAY THROUGH SUNDAY/ MED RANGE MODELS CONTINUE TO SLOWLY FALL IN LINE WITH ECMWF THINKING OVER PAST FEW DAYS OF LARGE...DEEP CUTOFF LOW TO CENTER WEST OF THE REGION AND BRING SEVERAL CHANCES FOR PRECIP ALONG WITH COOLER WEATHER FOR THE 2ND HALF OF THE WEEK. PRIOR TO THIS...MODEST WARMUP WILL BE IN STORE TUES INTO WEDS AS UPPER LEVEL HGTS INCREASE SLIGHTLY IN RESPONSE TO ABOVE MENTIONED SYSTEM. INITIAL SURGE WILL BE HAMPERED BY WEAK DISTURBANCE MOVING THROUGH LATE TUES INTO TUES EVE THAT SHOULD BRING LITTLE MORE THAN INCREASE IN CLOUDS TO THE AREA. HAVE DROPPED PREV POPS AS DID OTHER OFFICES TO THE NORTH WITH DECREASING LIKELIHOOD OF ANY MEASURABLE PRECIP. MSTR DEPTH WILL DECREASE SOMEWHAT TUES NGT INTO WEDS ALLOWING FOR BETTER MIXING THROUGH AT LEAST 925 MB AND POSSIBLY A BIT MORE. HIGHS SHOULD TOP OUT IN THE MID 60S TO NEAR 70 WEDS AFTERNOON. MUCH ADVERTISED SYSTEM WILL CONTINUE TO TAKE SHAPE TO THE WEST OF THE REGION WITH A STRONG COLD FRONT SET TO SWEEP ACROSS THE AREA WEDS NGT. WHILE MODELS HAVE COME TOGETHER ON CLOSE LOW FORMATION...STRENGTH/LOCATION AND TIMING OF FEATURES STILL VARY. GFS/GEFS REMAIN THE FASTER OF THE SOLUTIONS WITH SFC FRONT BUT HAVE SLOWED DOWN OVERALL COMPARED TO PAST SEVERAL RUNS. UPPER LEVEL LOWS DEPICTED BY THESE MODELS ALSO AS STRONG...IF NOT STRONGER THAN ECMWF WITH GFS SHOWING A 530 DM CLOSED LOW OVER WESTERN MI AT 12Z FRI VS 540 DM LOW OVER SW MI (GEFS) AND E MISSOURI (00Z ECMWF). HAVE OPTED TO BACK OFF ARRIVAL OF POPS WEDS BUT EXPAND LIKELY POPS A BIT FURTHER EASTWARD WEDS NGT TO BLEND ABOVE SOLUTIONS. COULD BE AT LEAST MODEST INSTABILITY AND STRONG DYNAMICS TO WARRANT ADDITION OF THUNDER IN LATER FORECASTS. MODELS DIVERGE EVEN FURTHER INTO THE WEEKEND WITH GEFS/GFS EJECTING THE UPPER LOW QUICKLY NE INTO EASTERN CANADA BY SATURDAY WITH ECMWF FINALLY BRINGING CLOSED LOW INTO ILLINOIS DURING THE SAME PERIOD. WITH SO MANY SOLUTIONS IN THESE LATER PERIODS HARD TO ADD MUCH IN THE WAY OF POPS FRI NGT INTO SUNDAY. WHILE CONFIDENCE IS LOW...BASED ON LIMITED COLLABORATION AND GUIDANCE FROM HPC WILL RUN WITH SLGT CHC POPS ON SUNDAY. TEMPS SHOULD BE BELOW NORMAL INTO THE WEEKEND FROM COMBINATION OF CLOUDS/PRECIP AND CAA SETTLING IN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 2 AM EDT EARLY THIS MORNING FOR LMZ043-046. && SHORT TERM...MURPHY LONG TERM...FISHER UPDATE...JT AVIATION...MARSILI
Hazardous weather outlook, Oct 14, 10:53 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 PM EDT SUN OCT 14 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160300- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1053 PM EDT SUN OCT 14 2012 /953 PM CDT SUN OCT 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160300- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1053 PM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT UNTIL 2 AM EDT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE MONDAY AND MONDAY NIGHT...AND ARE POSSIBLE AGAIN LATE WEDNESDAY NIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.